Alert archive / Pennsylvania / Flash Flood Warnings in 2018
Flash Flood Warning 43, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jul 2, 2018, 7:09 PM EDT for Clarion County, Pennsylvania. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2018, 7:09 PM EDT (23:09 UTC)
- Expired
- Jul 2, 2018, 9:15 PM EDT
- In force
- 2 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Flood severity
- None
County Clarion County, PA
The radar
The Pittsburgh radar (KPBZ), 90 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 11.2 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 774 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 1177 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
416
WGUS51 KPBZ 022309
FFWPBZ
PAC031-030115-
/O.NEW.KPBZ.FF.W.0043.180702T2309Z-180703T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Pittsburgh PA
709 PM EDT MON JUL 2 2018
The National Weather Service in Pittsburgh has issued a
* Flash Flood Warning for...
Southeastern Clarion County in west central Pennsylvania...
* Until 915 PM EDT.
* At 708 PM EDT, radar indicated heavy rain in the warned area.
FLASH FLOODING... Expected.
ESTIMATED RAINFALL... Up to 1.5 inch.
ADDITIONAL RAINFALL...Up to 1.5 inch.
* Some locations that may experience flooding include...
Clarion... Knox...
Rimersburg... New Bethlehem...
Sligo... Strattanville...
Limestone... Shippenville...
This includes Interstate 80 in Pennsylvania between mile markers 54
and 66.
Please report flooding by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
LAT...LON 4101 7931 4100 7935 4100 7936 4099 7937
4100 7938 4099 7940 4100 7941 4101 7941
4100 7942 4102 7956 4125 7953 4128 7932
$$2 follow-up statements
637
WGUS71 KPBZ 022354
FFSPBZ
Flash Flood Statement
National Weather Service Pittsburgh PA
754 PM EDT MON JUL 2 2018
PAC031-030115-
/O.CON.KPBZ.FF.W.0043.000000T0000Z-180703T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clarion PA-
754 PM EDT MON JUL 2 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM EDT FOR
SOUTHEASTERN CLARION COUNTY...
At 754 PM EDT, radar indicated heavy rain in the warned area had
tapered off, but runoff continues.
FLASH FLOODING... Expected.
ESTIMATED RAINFALL... Up to 2 inches.
ADDITIONAL RAINFALL...Up to 1/2 inch.
Some locations that may experience flooding include...
Clarion... Knox...
Rimersburg... New Bethlehem...
Sligo... Strattanville...
Limestone... Shippenville...
This includes Interstate 80 in Pennsylvania between mile markers 54
and 66.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
In hilly terrain, there are hundreds of low-water crossings which may
be dangerous in heavy rain. Find an alternate route if a crossing is
flooded.
Please report flooding by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
LAT...LON 4101 7931 4100 7935 4100 7936 4099 7937
4100 7938 4099 7940 4100 7941 4101 7941
4100 7942 4102 7956 4125 7953 4128 7932
$$270
WGUS71 KPBZ 030106
FFSPBZ
Flash Flood Statement
National Weather Service Pittsburgh PA
906 PM EDT MON JUL 2 2018
PAC031-030115-
/O.EXP.KPBZ.FF.W.0043.000000T0000Z-180703T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clarion PA-
906 PM EDT MON JUL 2 2018
...THE FLASH FLOOD WARNING FOR SOUTHEASTERN CLARION COUNTY WILL
EXPIRE AT 915 PM EDT...
The heavy rain has ended and flood water will gradually recede.
Please continue to heed any remaining road closures.
LAT...LON 4101 7931 4100 7935 4100 7936 4099 7937
4100 7938 4099 7940 4100 7941 4101 7941
4100 7942 4102 7956 4125 7953 4128 7932
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 6:33 PM EDT, 36 minutes earlier.
Area forecast discussion, Jul 2, 6:33 PM EDT, 36 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 633 PM EDT Mon Jul 2 2018 .SYNOPSIS... Hot weather persists through Thursday. Scattered storms are forecast each day, but no day will be a wash out. The best chance of widespread rainfall arrives Friday. Cooler and less humid this weekend. && .NEAR TERM /THROUGH TUESDAY/... No changes were needed for the early eve update as numerous outflow boundaries continue to support convection, albeit weaker. Locally heavy rainfall remains a threat. Previous... Convection will wane around 2Z owing to a muggy night. It will be repeat Tuesday as the lake breeze will fire off more showers and storms by midday. With little change in the atmosphere, hazards remain the same as today. Low level lapse rates off BUFR soundings remain impressive in the lowest 6kft. If storms get going would not be surprised to see pops trend higher with later updates. && .SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY NIGHT/... Isolated storms will wane with sunset that will lead to another muggy overnight with min_t values near 70F. Independence day southeast winds and associated orographic lift interacting with rich low level moisture will be the primary driver in scattered thunderstorms Wednesday morning for areas mainly north and east of I-76. As the H7 anticyclone builds overhead, this will put a lid on thunderstorm initiation across much of the region. This is good news given all of the holiday events ongoing. Outflow boundaries will be the trigger for any convection. There should be enough flow in the boundary layer from the southeast to offset a lake breeze. A quiet yet still muggy Wednesday night has it has been the past several days. Temperatures were a blend of the consensus raw, bias-corrected consensus mos, and superblend. && .LONG TERM /THURSDAY THROUGH MONDAY/... Highlights: - Active weather Thursday and Friday - Heat Wave ends Thursday - Cooler and lower humidity this weekend We remain on the periphery of the mid level anticyclone Thursday. NCEP chain wants to advect steeper H7-H5 lapse rates into the Ohio Valley Thursday. This could be mean a severe weather threat given amount of moisture present and a surface boundary over western Ohio and southern New York. For now, will keep chance numbers and refine as we get closer. As been stressed the past few days, Friday appears to be the best day for widespread measurable rainfall and potentially an organized severe weather threat. Baroclinic zone drops south from the Great Lakes during the midday hours. If the timing gets pushed back, confidence will be higher in severe thunderstorms that could produce damaging winds. With peak heating hour timing across the southern 1/3rd of the county warning, best shot exists south of I-70. Nonetheless, likely pops were maintained area wide Friday. As for high water potential, potential is non-zero especially Thursday. Propagation vectors do pick up around 25 kts, so it would be who gets hit repeatedly Thursday and Friday? After the boundary pushes south into West Virginia, this will create a dry weekend as surface flow becomes anti-cyclonic and lower humidity returns. Temperatures will be seasonal. Temperatures were a blend of the consensus raw, bias-corrected consensus mos, and superblend. && .AVIATION /00Z TUESDAY THROUGH SATURDAY/... Once thunderstorms dissipate this evening, unseasonably high boundary layer moisture will couple with calm winds and clearing skies to yield widespread visibility restrictions, particularly in valleys and where afternoon/evening rainfall occurs. Model guidance and ensemble means suggest IFR conditions could be fairly widespread between 07 and 12Z, but confidence is only about average given that fog prevalence in early July is quite rare. OUTLOOK... Restrictions will be possible each afternoon/evening this week in showers and thunderstorms. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...None. OH...None. PA...None. WV...None. &&
Hazardous weather outlook, Jul 2, 9:19 AM EDT, 9 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 919 AM EDT Mon Jul 2 2018 OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029- 031-073-075-WVZ001>004-012-021-509-031330- Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson-Muskingum- Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest-Lawrence-Butler- Clarion-Beaver-Allegheny-Armstrong-Indiana-Washington-Greene- Westmoreland-Fayette-Hancock-Brooke-Ohio-Marshall-Wetzel-Marion- Monongalia- 919 AM EDT Mon Jul 2 2018 This Hazardous Weather Outlook is for east central Ohio, northwest Pennsylvania, southwest Pennsylvania, west central Pennsylvania, western Pennsylvania, northern West Virginia and northern panhandle of West Virginia. .DAY ONE...Today and Tonight. Scattered to numerous storms are forecast this afternoon and evening. Heavy rain could lead to flash flooding. In addition, storms could contain damaging winds, which may lead to down trees in the strongest storms. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The heat index will approach 100F again during the afternoon hours Tuesday through Thursday. A heat advisory may be needed during some of those periods. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ001-PAZ074-076-WVZ510>514-031330- Garrett-Westmoreland Ridges-Fayette Ridges- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 919 AM EDT Mon Jul 2 2018 This Hazardous Weather Outlook is for western Maryland, southwest Pennsylvania and northern West Virginia. .DAY ONE...Today and Tonight. Scattered to numerous storms are forecast this afternoon and evening. Heavy rain could lead to flash flooding. In addition, storms could contain damaging winds, which may lead to down trees in the strongest storms. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 98
In the hours before
Special weather statement, Jul 2, 5:58 PM EDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
558 PM EDT MON JUL 2 2018
PAZ020-021-022230-
Beaver-Allegheny-
558 PM EDT MON JUL 2 2018
...A STRONG THUNDERSTORM CAPABLE OF PRODUCING GUSTY WIND WILL AFFECT
SOUTHWESTERN BEAVER AND WEST CENTRAL ALLEGHENY COUNTIES...
At 558 PM EDT, a strong thunderstorm was located near Imperial, or 7
miles west of Moon Township, moving east at 25 mph.
Wind gusts up to 55 mph are possible with this storm.
Locations impacted include...
Moon Township... Coraopolis...
Sewickley... Leetsdale...
Edgeworth... Sewickley Heights...
Glen Osborne... South Heights...
Glenfield... Haysville...
Pittsburgh International Airpor...
Hanover Township...
This includes Interstate 376 in Pennsylvania between mile markers 46
and 54.
This storm may intensify, so monitor local radio or television
stations for additional information and possible warnings from the
National Weather Service.
LAT...LON 4048 8041 4056 8044 4059 8030 4054 8014
4048 8016
TIME...MOT...LOC 2158Z 255DEG 20KT 4051 8036
KramarSpecial weather statement, Jul 2, 6:30 PM EDT, 39 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
630 PM EDT MON JUL 2 2018
PAZ021-073-022300-
Westmoreland-Allegheny-
630 PM EDT MON JUL 2 2018
...A STRONG THUNDERSTORM CAPABLE OF PRODUCING GUSTY WIND WILL AFFECT
SOUTHEASTERN ALLEGHENY AND WEST CENTRAL WESTMORELAND COUNTIES...
At 630 PM EDT, a strong thunderstorm was located near West Newton, or
near McKeesport, moving north at 15 mph.
Wind gusts up to 55 mph are possible with this storm.
Locations impacted include...
Monroeville... McKeesport...
Jeannette... West Mifflin...
Murrysville... Jefferson Hills...
North Versailles... White Oak...
Clairton... Forest Hills...
Wilkins Township... Duquesne...
This includes Pennsylvania Turnpike between mile markers 57 and 70.
This storm may intensify, so monitor local radio or television
stations for additional information and possible warnings from the
National Weather Service.
LAT...LON 4017 7976 4023 7992 4043 7985 4044 7974
4035 7957
TIME...MOT...LOC 2230Z 201DEG 12KT 4026 7981
KramarLocal storm report, Jul 2, 6:34 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
634 PM EDT MON JUL 02 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM FLASH FLOOD GREEN OAKS 41.43N 79.60W
07/02/2018 VENANGO PA 911 CALL CENTER
US 62 CLOSED AT MCPHERSON ROAD DUE TO FLOODING
&&
EVENT NUMBER PBZ1803179
MFLocal storm report, Jul 2, 6:37 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
637 PM EDT MON JUL 02 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND DMG 1 SSE GREEN OAKS 41.42N 79.59W
07/02/2018 VENANGO PA 911 CALL CENTER
TREES DOWN ALONG US 62 AT MCPHERSON ROAD
&&
EVENT NUMBER PBZ1803180
MFLocal storm report, Jul 2, 7:00 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
700 PM EDT MON JUL 02 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND DMG 1 SW SMITHDALE 40.22N 79.80W
07/02/2018 WESTMORELAND PA 911 CALL CENTER
2 TREES DOWN NEAR SALEM CHURCH RD
&&
EVENT NUMBER PBZ1803181
MFSpecial weather statement, Jul 2, 7:08 PM EDT, 1 minute before
Special Weather Statement National Weather Service Pittsburgh PA 708 PM EDT MON JUL 2 2018 PAZ021-029-022345- Washington-Allegheny- 708 PM EDT MON JUL 2 2018 ...A STRONG THUNDERSTORM CAPABLE OF PRODUCING GUSTY WIND WILL AFFECT NORTH CENTRAL WASHINGTON AND WEST CENTRAL ALLEGHENY COUNTIES... At 708 PM EDT, a strong thunderstorm was located over Imperial, or near Moon Township, moving east at 10 mph. Wind gusts up to 55 mph are possible with this storm. Locations impacted include... Pittsburgh... Moon Township... Robinson Township... Carnegie... Kennedy Township... Stowe Township... McKees Rocks... Bridgeville... Imperial... McDonald... Sturgeon-Noblestown... Oakdale... This includes the following highways... Interstate 79 in Pennsylvania between mile markers 23 and 26, and between mile markers 28 and 35. Interstate 376 in Pennsylvania between mile markers 52 and 64. LAT...LON 4041 8034 4051 8028 4049 8007 4033 8012 TIME...MOT...LOC 2308Z 276DEG 8KT 4046 8025 Kramar
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 3:49 PM EDT | Severe Thunderstorm Warning | PBZ | Indiana | 26 min |
| Jul 2, 4:51 PM EDT | Special Weather Statement | PBZ | Westmoreland | 24 min |
| Jul 2, 4:53 PM EDT | Special Weather Statement | PBZ | Beaver | 37 min |
| Jul 2, 5:01 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver, Butler, Lawrence | 44 min |
| Jul 2, 5:06 PM EDT | Special Weather Statement | PBZ | Westmoreland | 24 min |
| Jul 2, 5:11 PM EDT | Severe Thunderstorm Warning | PBZ | Westmoreland | 37 min |
| Jul 2, 5:16 PM EDT | Severe Thunderstorm Warning | PBZ | Butler, Lawrence | 29 min |
| Jul 2, 5:41 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Beaver, Butler | 49 min |
| Jul 2, 5:58 PM EDT | Special Weather Statement | PBZ | Beaver | 32 min |
| Jul 2, 6:06 PM EDT | Severe Thunderstorm Warning | PBZ | Clarion, Forest, Venango | 24 min |
| Jul 2, 6:12 PM EDT | Flash Flood Warning | PBZ | Forest, Venango | 2 hr |
| Jul 2, 6:23 PM EDT | Flash Flood Warning | PBZ | Butler | 2 hr |
| Jul 2, 6:30 PM EDT | Special Weather Statement | PBZ | Westmoreland | 30 min |
| Jul 2, 6:33 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Westmoreland | 19 min |
| Jul 2, 6:40 PM EDT | Flash Flood Warning | PBZ | Clarion, Forest, Venango | 2 hr |
| Jul 2, 6:47 PM EDT | Flash Flood Warning | PBZ | Allegheny, Armstrong, Butler, Westmoreland | 118 min |
| Jul 2, 6:51 PM EDT | Flash Flood Warning | PBZ | Allegheny, Washington | 114 min |
| Jul 2, 7:08 PM EDT | Special Weather Statement | PBZ | Allegheny | 37 min |
| Jul 2, 7:10 PM EDT | Special Weather Statement | PBZ | Allegheny | 35 min |
Nearby
Flash Flood Warnings in Pennsylvania, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.